# SDR CALA2025091508946

- Difficulty date: September 15, 2025
- Submitted: September 16, 2025
- Operation: Air carrier
- Aircraft: N57862
- Make and model: Boeing 757-33N
- Aircraft serial: 32586
- Aircraft time: 65,018 hours, 19,373 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTS HEAVY ELECTRICAL BURNING SMELL IN FLIGHT DECK AND THROUGH OUT THE CABIN WITH VISIBLE GREY SMOKE THROUGHOUT AIRCRAFT. LOCKING UNLOCKED WAS NOT AN ELECTRICAL SMELL. STARTED APU, TURNED ON APU BLEED, TURNED PACK 1 AND PACK 2 ON, APU OIL 2197 SMELL AND SMOKE FILLED THE CABIN AND COCKPIT. OPEN UP APU COMPARTMENT FOUND OIL DRIPPING FROM TOP OF APU GEARBOX COOLING FAN AREA.FOUND GEARBOX CHIP DETECTOR FULL OF FERROUS MATERIAL. APU ECB FAULTED APU HIGH OIL TEMP WITH AUTO SHUTDOWN. INSPECTED TAILPIPE AND TURBINE WAS DRY. SEE PHOTO ATTACHED. SEE LOG PAGE 6289098. PER CAPTAIN GRANT PROOPS THERE WAS NO ELECTRICAL SMELL.
